Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 25, 2016, 10:43 PM CDT for 6 counties in Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 10:43 PM CDT (03:43 UTC)
- Expired
- May 25, 2016, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adams County, NE, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
388 WUUS53 KGID 260343 SVRGID NEC001-035-059-129-169-181-260430- /O.NEW.KGID.SV.W.0142.160526T0343Z-160526T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1043 PM CDT WED MAY 25 2016 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA... CLAY COUNTY IN SOUTH CENTRAL NEBRASKA... FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA... EASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 1130 PM CDT * AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM TRUMBULL TO NEAR GLENVIL TO NEAR ROSEMONT...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... GENEVA...SUTTON...HARVARD...CLAY CENTER...FAIRMONT...EDGAR...FAIRFIELD... SHICKLEY...GLENVIL...LAWRENCE...DAVENPORT...BRUNING...TRUMBULL...GRAFTON... INLAND...CARLETON...DEWEESE...OAK...ONG AND BELVIDERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN HASTINGS. && LAT...LON 4019 9754 4024 9839 4070 9835 4070 9748 TIME...MOT...LOC 0343Z 268DEG 39KT 4066 9828 4047 9829 4027 9833 HAIL...0.88IN WIND...60MPH $$ ADP
3 follow-up statements
801
WWUS53 KGID 260355
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT WED MAY 25 2016
NEC001-035-059-129-169-181-260430-
/O.CON.KGID.SV.W.0142.000000T0000Z-160526T0430Z/
NUCKOLLS NE-CLAY NE-FILLMORE NE-THAYER NE-WEBSTER NE-ADAMS NE-
1055 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN NUCKOLLS...CLAY...FILLMORE...NORTHWESTERN THAYER...
NORTHEASTERN WEBSTER AND EASTERN ADAMS COUNTIES...
AT 1054 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARVARD TO NEAR FAIRFIELD TO NEAR LAWRENCE...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED. AT 1039 PM CDT...60 MPH WINDS WERE
MEASURED BY THE HASTINGS AIRPORT ASOS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SUTTON...HARVARD...CLAY CENTER...FAIRMONT...EDGAR...FAIRFIELD...
SHICKLEY...GLENVIL...LAWRENCE...DAVENPORT...BRUNING...TRUMBULL...GRAFTON...
INLAND...CARLETON...DEWEESE...OAK...ONG AND BELVIDERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
HASTINGS.
&&
LAT...LON 4019 9754 4024 9839 4070 9835 4070 9748
TIME...MOT...LOC 0354Z 268DEG 39KT 4066 9812 4047 9813 4027 9817
HAIL...0.88IN
WIND...60MPH
$$
ADP340 WWUS53 KGID 260407 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1107 PM CDT WED MAY 25 2016 NEC001-181-260416- /O.CAN.KGID.SV.W.0142.000000T0000Z-160526T0430Z/ WEBSTER NE-ADAMS NE- 1107 PM CDT WED MAY 25 2016 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND EASTERN ADAMS COUNTIES IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4019 9754 4023 9815 4070 9816 4070 9748 TIME...MOT...LOC 0406Z 268DEG 39KT 4066 9797 4047 9798 4027 9802 $$ NEC035-059-129-169-260430- /O.CON.KGID.SV.W.0142.000000T0000Z-160526T0430Z/ NUCKOLLS NE-CLAY NE-FILLMORE NE-THAYER NE- 1107 PM CDT WED MAY 25 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHEASTERN NUCKOLLS...CLAY...FILLMORE AND NORTHWESTERN THAYER COUNTIES... AT 1106 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR STOCKHAM TO NEAR CLAY CENTER TO NEAR NELSON... MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GENEVA...SUTTON...HARVARD...CLAY CENTER...FAIRMONT...EDGAR...FAIRFIELD... SHICKLEY...DAVENPORT...BRUNING...GRAFTON...CARLETON...DEWEESE...OAK...ONG... BELVIDERE...SARONVILLE AND STRANG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN HASTINGS. && LAT...LON 4019 9754 4023 9815 4070 9816 4070 9748 TIME...MOT...LOC 0406Z 268DEG 39KT 4066 9797 4047 9798 4027 9802 HAIL...0.88IN WIND...60MPH $$ ADP
946
WWUS53 KGID 260426
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT WED MAY 25 2016
NEC035-059-129-169-260436-
/O.EXP.KGID.SV.W.0142.000000T0000Z-160526T0430Z/
NUCKOLLS NE-CLAY NE-FILLMORE NE-THAYER NE-
1126 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NUCKOLLS...
CLAY...FILLMORE AND NORTHWESTERN THAYER COUNTIES WILL EXPIRE AT 1130
PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NEBRASKA.
LAT...LON 4019 9754 4023 9815 4070 9816 4070 9748
TIME...MOT...LOC 0425Z 268DEG 39KT 4066 9797 4047 9798 4027 9802
$$
ADPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:04 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 25, 6:04 PM CDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Hastings NE 604 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday night) Issued at 418 PM CDT Wed May 25 2016 Unfortunately, due to the overall-complexity of this forecast (at least slight thunderstorm chances in each and every day/night period)...this forecaster is running out of time to give this discussion full "justice" given the Enhanced Risk of severe weather advertised by SPC for Thursday afternoon/night. Want to caution though, that despite the potential for an active/dicey Day 2 period, as always nothing is set in stone and there is still time for mesoscale details to either lower or increase this overall severe risk. Also, and more importantly given that it occurs right away in these next 8 hours or so, we cannot completely "ignore" the Marginal/Slight risk setup that could yield at least a few severe storms within the CWA late this afternoon/evening. Taking a look at the recent/current scene as of 330 PM, today has turned out reasonably close to expectations, especially regarding the fact that the entire CWA has remained dry/storm-free thus far behind the morning convection. However, especially the southeast half of the area has been cloudier than anticipated thanks to a fairly robust development of stratocumulus, while sunshine has been more prevalent in the northwest. As a result of these clouds, high temps will likely fall at least a few degrees short of early morning expectations, with most places topping out in the 70s versus low 80s. In the mid-upper levels, water vapor imagery and short term model data reveal continued broad southwesterly flow, with a low-amplitude wave kicking eastward across western NE/KS to the south of a parent closed low centered over the northern MT area. At the surface, a few somewhat subtle boundaries are present, most notably a generally west-east outflow boundary draped across northern KS with a warmer/more unstable airmass to its south, and also a generally northeast-southwest oriented weak cold front aligned through central Nebraska, marked by a switch to a more westerly wind component. Thus far, lack of forcing and capping has kept convection at bay. Now briefly looking ahead forecast-wise through these next 36 hours: Late this afternoon-tonight: Kept precip chances (POPs) on the relatively low-side, but various models including high-res 4KM WRF's and the latest HRRR suggest a decent chance that storms currently forming in western NE will eventually march east into the CWA. The question is, will they remain relatively sparse/isolated or possibly congeal into a small complex/MCS. That is yet to be seen, but in general the better storm chances should favor the western half of the CWA, mainly during the 5-11 PM time frame. Given mixed-layer CAPE up to around 2000 J/kg and deep-layer shear of 30-40 knots, at least brief supercell structures cannot be ruled out. As for the outflow boundary to the south, it seems that the main severe focus should remain just to our south in central KS, but this could be a close call and bears watching as well. Took a bit of a gamble and ended thunderstorm chances around midnight as forcing departs/instability wanes, as unlike previous nights there is not a strong low level jet. However, suppose some very spotty activity is not out of the question especially in KS zones late tonight so this bears watching. Given fairly light surface winds and the expected lack of late-night rain, added a generic mention of "patchy fog" to roughly the southern two-thirds of the CWA. Low temps tonight ranging mid 50s northwest to low 60s southeast. Thursday-Thursday night: As mentioned, this "could" be a fairly widespread severe weather event mainly late afternoon/evening if things come together just right, but models do vary enough on timing/placement of initial convection that nothing is a sure thing. Overall though, the ingredients are there for a legit severe threat with supercells, given ML-CAPE values possibly up around 3000 J/kg, deep-layer shear 40-50kt, stronger forcing than today as a stronger shortwave trough swings into the Plains out of the Central Rockies, and also stronger low-level shear as a warm front extends generally east-northeast across the CWA from a roughly 995mb surface low and centered over west-central KS. In addition, we will again see a stout 40-50+kt low level jet ramp up toward evening, which will further enhance low level shear/helicity. If any storms are reasonably discrete (as opposed to clusters/lines), the chance exists for a few tornadoes, with a strong one not out of the question. Although at least a hail threat could persist through the night, the main higher-end severe threat, should it materialize, should focus during the typical 4 PM-midnight time frame. Not to be overlooked, at least localized 2+ inch rainfall amounts are possible if not likely, with a flash flood risk in play. One of the unknowns at this point is whether the main warm front will remain down near the KS line or possibly lift north closer to I-80, and these details will hopefully become clearer over the next 12-18 hours. Made minimal changes to both high and low temps, with highs mainly upper 70s/low 80s and lows Thursday night mainly upper 50s/low 60s. .LONG TERM...(Friday daytime through Wednesday) Issued at 418 PM CDT Wed May 25 2016 Have to keep this shorter than usual, but the bottom line is that at least slight thunderstorm chances continue each and every day and night. At the most basic sense, this means that several rounds of rainfall could result in a slow, but steady increase in flooding potential across the area, possibly trending from more isolated to more widespread. Something to watch for sure. From a severe weather sense, we are admittedly very focused on Thursday right now, but want to make it clear that we cannot ignore Friday either. Although mesoscale details are far from clear, this is the day that the main southwestern upper low swings into the Plains. If things trend more favorable for severe storms, would not be at all surprised to see SPC "upgrade" parts of the CWA from the current Marginal Risk designation for Friday. Despite the continuation of at least small storm chances, the majority of the weekend has the potential for being reasonably dry in the wake of the departing system from Thursday-Friday. Still though, enough instability exists for at least strong storm potential mainly afternoon/evening. Fortunately, deep layer shear looks somewhat weaker with time, which should in theory limit the overall severe threat. Looking into next week, there are hints that maybe, just maybe, we could be looking at a somewhat quieter/drier pattern change by mid-late week transitions from more southwesterly to more northwesterly, but this is far enough out in time that uncertainty is high. Temps through the period are fairly typical of late May, with highs mainly 70s to near 80 and lows mainly 50s to near 60. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday evening) Issued at 600 PM CDT Wed May 25 2016 Scattered thunderstorms may reach the terminals after dark, however better chances for convection and severe weather exist on Thursday primarily during the afternoon and evening hours. Look for winds to be fairly light and variable during the TAF period, with stronger winds during thunderstorms. There is some potential for reduced visibilities in fog tonight in presence of light winds and lowlevel moisture. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Pfannkuch LONG TERM...Pfannkuch AVIATION...Fay
Hazardous weather outlook, May 25, 7:19 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 719 PM CDT WED MAY 25 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 719 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT AND A FEW STORMS MAY BECOME SEVERE AND PRODUCE HAIL THE SIZE OF PING PONG BALLS AND DAMAGING WINDS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AT LEAST SMALL CHANCES FOR THUNDERSTORMS EXIST EACH DAY AND NIGHT THROUGH THIS PERIOD. STARTING WITH THURSDAY AFTERNOON INTO THURSDAY NIGHT...MOST OF THE OUTLOOK AREA IS UNDER AN ENHANCED RISK OF SEVERE STORMS. ALTHOUGH THERE IS STILL SOME QUESTION ABOUT HOW WIDESPREAD SEVERE WEATHER MIGHT BECOME...THE POTENTIAL EXISTS FOR AT LEAST A FEW STORMS CAPABLE OF PRODUCING HAIL UP TO AROUND BASEBALL SIZE...WIND GUSTS UP TO AROUND 70 MPH...AND EVEN A FEW TORNADOES. IN ADDITION...HEAVY RAINFALL IN EXCESS OF 2 INCHES COULD OCCUR IN PARTS OF THE AREA...RESULTING IN FLASH FLOODING. ON FRIDAY AFTERNOON INTO FRIDAY NIGHT...AT LEAST A MARGINAL RISK OF SEVERE STORMS EXISTS ACROSS THE OUTLOOK AREA. BEYOND FRIDAY...ADDITIONAL CHANCES FOR SEVERE STORMS CANNOT BE RULED OUT...BUT IT IS TOO EARLY TO CONFIDENTLY ASSESS THE POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 25, 9:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST HOLDREGE AIRPORT 40.45N 99.34W
05/25/2016 M51 MPH PHELPS NE AWOS
HIGHEST GUST REPORTED AT AIRPORT
0920 PM TSTM WND DMG 1 ENE BERTRAND 40.53N 99.62W
05/25/2016 PHELPS NE PUBLIC
PIVOT TOWERS BLOWN OVER PERPENDICULAR TO THE WIND
&&
PBEDASpecial weather statement, May 25, 9:46 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT WED MAY 25 2016
NEZ061-073-074-260315-
KEARNEY NE-PHELPS NE-BUFFALO NE-
946 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUFFALO...EASTERN PHELPS
AND KEARNEY COUNTIES UNTIL 1015 PM CDT...
AT 946 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR AMHERST TO ODESSA TO NEAR AXTELL TO NEAR
WILCOX TO NEAR RAGAN. MOVEMENT WAS EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KEARNEY...MINDEN...GIBBON...SHELTON...AXTELL...ODESSA...WILCOX...FUNK...
RIVERDALE...HEARTWELL AND NORMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 261 AND 291.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4081 9932 4083 9874 4053 9874 4035 9873
4035 9928 4068 9932
TIME...MOT...LOC 0246Z 272DEG 39KT 4077 9930 4071 9923 4054 9916 4034
9921 4029 9926
FAYSpecial weather statement, May 25, 10:08 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CDT WED MAY 25 2016
NEZ061-062-074-075-084-085-260400-
HALL NE-KEARNEY NE-WEBSTER NE-FRANKLIN NE-ADAMS NE-BUFFALO NE-
1008 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUFFALO...SOUTHERN
HALL...KEARNEY...NORTHERN WEBSTER...NORTHERN FRANKLIN AND ADAMS
COUNTIES UNTIL 1100 PM CDT...
AT 1008 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GIBBON TO 6 MILES WEST OF HEARTWELL TO
NEAR NORMAN TO NEAR HILDRETH. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...HASTINGS...MINDEN...GIBBON...WOOD RIVER...SHELTON...BLUE
HILL...KENESAW...DONIPHAN...JUNIATA...ALDA...HILDRETH...CAMPBELL...BLADEN...
ROSELAND...HOLSTEIN...UPLAND...AYR...HEARTWELL AND PROSSER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 278 AND 316.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4091 9829 4018 9829 4019 9913 4040 9901
4058 9898 4088 9901
TIME...MOT...LOC 0308Z 257DEG 32KT 4082 9889 4060 9890 4042 9887 4027
9899
FAYLocal storm report, May 25, 10:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST ORD AIRPORT 41.62N 98.95W
05/25/2016 M56 MPH VALLEY NE ASOS
PEAK GUST AT AIPORT.
&&
PBEDASpecial weather statement, May 25, 10:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT WED MAY 25 2016
NEZ039-040-046-047-061-062-260400-
HOWARD NE-GREELEY NE-HALL NE-SHERMAN NE-VALLEY NE-BUFFALO NE-
1018 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUFFALO...EASTERN
VALLEY...HOWARD...NORTHERN HALL...GREELEY AND EASTERN SHERMAN
COUNTIES UNTIL 1100 PM CDT...
AT 1016 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES NORTHEAST OF ORD TO 7 MILES NORTHEAST
OF COTESFIELD TO NEAR CAIRO. MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...ST. PAUL...CAIRO...SPALDING...GREELEY...SCOTIA...DANNEBROG...
NORTH LOUP...WOLBACH...ST. LIBORY...ELBA...ASHTON...BOELUS...FARWELL...
ROCKVILLE...COTESFIELD AND CUSHING.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4090 9829 4089 9885 4138 9887 4173 9890
4174 9883 4174 9829
TIME...MOT...LOC 0316Z 250DEG 39KT 4170 9871 4145 9857 4092 9863
FAYLocal storm report, May 25, 10:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
05/25/2016 M60 MPH ADAMS NE ASOS
PEAK GUST SO FAR AT THE HASTINGS AIRPORT
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 49 min |
| May 25, 8:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 25, 8:55 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 50 min |
| May 25, 9:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| May 25, 9:26 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 34 min |
| May 25, 9:46 PM CDT | Special Weather Statement | GID | Kearney | 29 min |
| May 25, 10:08 PM CDT | Special Weather Statement | GID | Adams, Hall, Kearney | 52 min |
| May 25, 10:18 PM CDT | Special Weather Statement | GID | Greeley, Howard | 42 min |
| May 25, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney, Webster | 27 min |
| May 25, 10:45 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 45 min |
| May 25, 11:24 PM CDT | Special Weather Statement | GID | Fillmore, Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 26, 1:36 PM CDT | Severe Thunderstorm Warning | GID | Webster | 39 min |
| May 26, 1:46 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 44 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Webster | 31 min |
| May 26, 2:21 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 24 min |
| May 26, 2:28 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 28 min |
| May 26, 3:43 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 33 min |
| May 26, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 12 min |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Webster | 42 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Franklin, Hamilton, Nuckolls and 3 more | 40 min |
| May 26, 4:57 PM CDT | Flash Flood Warning | GID | Clay, Fillmore | 6 hr |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 48 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 22 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.